Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 8, 2015, 4:07 PM EDT for Towns County, White County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 4:07 PM EDT (20:07 UTC)
- Expired
- May 8, 2015, 4:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
Counties Towns County, GA, White County, GA
The radar
The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WWUS82 KFFC 082007
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI MAY 8 2015
GAZ008-009-016-082030-
TOWNS GA-WHITE GA-UNION GA-
407 PM EDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZED HAIL
IN TOWNS...WHITE AND UNION COUNTIES UNTIL 430 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOCCASIN CREEK STATE PARK...OR 9 MILES
SOUTHEAST OF HIAWASSEE...MOVING SOUTHWEST AT 15 MPH.
LIGHTNING...WIND GUSTS OF 40 MPH...AND PEA SIZED HAIL ARE POSSIBLE
WITH THIS STORM AS THIS STORM MOVES ACROSS TOWNS...WHITE AND UNION
COUNTIES THROUGH 430 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...BRASSTOWN BALD...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...LEAF...ANNA RUBY FALLS...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...BLOOD MOUNTAIN SHELTER...VOGEL STATE
PARK...WHITLEY GAP SHELTER...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...ROBERTSTOWN...LOW GAP SHELTER AND BATESVILLE.
LAT...LON 3488 8365 3483 8366 3482 8365 3480 8368
3476 8363 3473 8362 3472 8364 3469 8364
3465 8366 3462 8364 3458 8364 3455 8362
3454 8362 3466 8387 3470 8386 3472 8386
3474 8395 3493 8379
TIME...MOT...LOC 2005Z 031DEG 11KT 3483 8368
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 8, 2:26 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 8, 2:26 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 226 PM EDT FRI MAY 8 2015 .SHORT TERM /TONIGHT THROUGH SUNDAY/... MUCH OF GEORGIA AND THE SOUTHEAST REGION CONTINUES TO BE SANDWICHED BETWEEN CUT-OFF UPR LOW/SUB-TROPICAL STORM ANA OFF THE SOUTH CAROLINA COAST AND A STRONG STORM SYSTEM OVER THE SOUTHERN GREAT BASIN. THIS IS RESULTING IN LITTLE IF ANY SENSIBLE WEATHER IMPACTS. A FEW SHOWERS HAVE DEVELOPED OVER THE NORTH GA MTNS...OTHERWISE MUCH OF THE AREA IS SEEING WARM AND DRY CONDITIONS BENEATH P/CLOUDY SKIES. 18Z TEMPS WERE GENERALLY IN THE LWR TO MID 80S. OVER THE NEXT 24-48 HOURS...VERY LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED ACROSS NORTH AND CENTRAL GA. A WEAKENING YET PRONOUNCED UPR RIDGE ORIENTED SW-NE ACROSS THE REGION WILL MAINTAIN GENERALLY DRY/STABLE AND WARM CONDITIONS ACROSS THE FORECAST AREA. DIURNAL AFTERNOON/EARLY EVENING CONVECTION WILL EXIST BOTH SAT/SUN ORIGINATING FROM THE MTNS OF NE GA. A FEW SHRA/STORMS COULD DRIFT AS FAR SOUTH AS THE I-20 CORRIDOR...HOWEVER THE LACK OF SIGNIFICANT FORCING AND LOW LVL SHEAR WILL LIMIT ANY ORGANIZED- STRONG/SEVERE STORMS THROUGH SUNDAY. COLD POOL-GENERATED BOUNDARIES WILL LIKELY BE FOCUS FOR NEW CONVECTIVE INITIATION. COULD SEE A FEW BRIEF WIND GUSTS ASSOCIATED WITH ANY STORMS...ESPECIALLY IN THE HIGHER TERRAIN...BUT NOT EXECTING ANYTHING WIDESPREAD OR OF SIGNIFICANT IMPACT. DAYTIME TEMPS GENERALLY IN THE 80S WILL CONTINUE TO RUN AROUND 5-8F DEGREES ABOVE NORMAL. MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT TAKING SUB-TROPICAL STORM ANA INLAND ALONG THE SOUTH CAROLINA/NORTH CAROLINA COAST SUNDAY...THEN TRACKING IT NORTH/NORTHEAST /AWAY FROM GA/ AS THE UPR LVL FLOW/WESTERLIES BECOME MORE INVOLVED. DJN.83 .LONG TERM /SUNDAY THROUGH FRIDAY/... LONGWAVE TROUGH AND ASSOCIATED COLD FRONT WILL FINALLY EJECT EAST EARLY NEXT WEEK...CROSSING THE LOWER MS/TENNESSEE VALLEY MONDAY WITH A DIFFUSE FRONT GETTING HUNG UP EAST OF THE APPALACHIANS AND ACROSS CENTRAL/SOUTHERN GA/AL BY TUESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM BRIEFLY DRYING THINGS OUT MIDWEEK /WEDNESDAY/. BY THE END OF THE WEEK...A POTENTIAL LOW LVL "WEDGE" SETS UP WITH COOLER AND WETTER CONDITIONS POSSIBLE. DJN.83 && AVIATION... 18Z UPDATE... HAVE SEEN CU FIELD DEVELOP ACROSS THE AREA AND WILL PERSIST THROUGH THE AFTERNOON. BEST CHANCE FOR SHRA/TSRA WILL BE ACROSS NORTHEAST GEORGIA. IT IS POSSIBLE SOME OF THESE COULD DRIFT SW INTO THE ATL METRO AREA AND HAVE INCLUDED VCSH IN THE PDK TAF WHERE THE BETTER CHANCES OF THIS ARE. WIND DIRECTION HAS BEEN VARIABLE. EXPECT IT TO GENERALLY BE AROUND NORTH AT ATL...INITIALLY MORE NNE AND THEN NNW LATER THIS AFTERNOON. WIND DIRECTION SHOULD COME BACK TO THE EAST SIDE OVERNIGHT. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON CIGS AND VSBYS. LOW CONFIDENCE ON WIND DIRECTION. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 85 65 87 / 5 10 10 20 ATLANTA 66 86 68 86 / 10 10 10 20 BLAIRSVILLE 59 80 61 82 / 10 40 30 30 CARTERSVILLE 61 86 64 88 / 10 10 10 20 COLUMBUS 66 89 68 91 / 5 5 5 10 GAINESVILLE 63 83 66 84 / 10 20 10 20 MACON 61 87 64 90 / 5 5 5 20 ROME 60 87 63 88 / 10 10 10 20 PEACHTREE CITY 60 85 63 87 / 5 5 10 20 VIDALIA 64 85 67 89 / 0 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....DJN.83 AVIATION...11
Hazardous weather outlook, May 8, 11:37 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 AM EDT FRI MAY 8 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1137 AM EDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHEAST GEORGIA MOUNTAINS THIS AFTERNOON. MOISTURE FROM SUBTROPICAL STORM ANA COMBINED WITH DAYTIME HEATING WILL SUPPORT A ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS OF NORTHEAST GEORGIA. BRIEF WIND GUSTS TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREATS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON ACROSS THE NORTHEAST MOUNTAINS...AND THEN A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA SUNDAY THROUGH THURSDAY. A FEW STORMS COULD BECOME STRONG...WITH GUSTY WINDS THE PRIMARY THREAT. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 8, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT FRI MAY 8 2015
GAZ008-009-016-082030-
TOWNS GA-WHITE GA-UNION GA-
407 PM EDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZED HAIL
IN TOWNS...WHITE AND UNION COUNTIES UNTIL 430 PM EDT...
AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOCCASIN CREEK STATE PARK...OR 9 MILES
SOUTHEAST OF HIAWASSEE...MOVING SOUTHWEST AT 15 MPH.
LIGHTNING...WIND GUSTS OF 40 MPH...AND PEA SIZED HAIL ARE POSSIBLE
WITH THIS STORM AS THIS STORM MOVES ACROSS TOWNS...WHITE AND UNION
COUNTIES THROUGH 430 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...BRASSTOWN BALD...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...LEAF...ANNA RUBY FALLS...CAMP
COLEMAN LAKE...QUALATCHEE LAKE...BLOOD MOUNTAIN SHELTER...VOGEL STATE
PARK...WHITLEY GAP SHELTER...MOUNTAIN SCENE...BLUE MOUNTAIN
SHELTER...ROBERTSTOWN...LOW GAP SHELTER AND BATESVILLE.
LAT...LON 3488 8365 3483 8366 3482 8365 3480 8368
3476 8363 3473 8362 3472 8364 3469 8364
3465 8366 3462 8364 3458 8364 3455 8362
3454 8362 3466 8387 3470 8386 3472 8386
3474 8395 3493 8379
TIME...MOT...LOC 2005Z 031DEG 11KT 3483 8368Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.